Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 84, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2002, 6:01 PM EDT for Randolph County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2002, 6:01 PM EDT (22:01 UTC)
- Expired
- Jun 27, 2002, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 272201 SVRRAH NCC151-272300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 558 PM EDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN NORTH CAROLINA * UNTIL 700 PM EDT * AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF RANDLEMAN...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RANDLEMAN... ASHEBORO... LIBERTY... FLINT HILL... AND RAMSEUR REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WASHED OUT. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:50 PM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 1:50 PM EDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT THU JUN 27 2002 TONIGHT: SHOWERS HAVENT BEEN AS PLENTIFUL AS EXPECTED AS THE CONVECTIVE TEMP HAS BEEN TOUGH TO REACH THIS AFTERNOON. DEPENDING ON COVERAGE AT ISSUANCE TIME... WILL PLAN ON LOW CHANCE POPS EARLY. OTHERWISE WITH THE PW COMING DOWN... LOW-MID LEVEL WINDS BECOMING MORE WESTERLY... AND THE LACK OF A TRIGGER... DONT EXPECT MORE THAN ISOLATED ACTIVITY OVERNIGHT. LOWS MOSTLY IN THE LOWER 70S LOOK GOOD. FRI/FRI NGT: LITTLE FORCING FOR PRECIP IS EVIDENT... WITH THE BULK OF THE VORT ENERGY HEADING WELL TO OUR NORTH OR GETTING SHEARED OUT AT IT TRIES TO SPREAD NORTHEAST FROM THE LOWER MISS VALLEY. PREFER THE ETAS DEPICTION OF HIGHER QPF IN THE SOUTHEAST IN ASSOCIATION WITH H8 JETTING... ALTHOUGH DONT EXPECT MORE THAN SCATTERED COVERAGE ANYWHERE AND WILL CONTINUE CHANCE AFTERNOON POPS... LOWEST IN THE NW. WILL TREND RISK INTO THE EARLY EVENING IN JUST THE SOUTHEAST CWA. EXPECT WINDS TO TURN WESTERLY OVER THE NW CWA AS THE FRONT EASES SE LATE FRI. HIGHS 85 TO 90. SAT: ETA REMAINS DRIER WHILE THE AVN STICKS WITH A WET SCENARIO... KEYING OFF AN UPPER LOW & VORT MAX IT TAKES ACROSS NRN AL INTO THE GSP CWA SAT. STILL SOME UNCERTAINTY WITH THIS HANDLING GIVEN THE BAGGY FLOW... BUT WITH AGREEMENT AMONG THE ETA/AVN/CANADIAN ON THE SHEAR AXIS HANGING UP OVER SRN NC. THUS WILL KEEP IN THE CHANCE OF SHOWERS/PSBL STORM OVER THE SOUTHERN CWA. WILL LIKELY RETAIN A SLIGHT CHANCE POP FOR A SHOWER ACROSS THE NE CWA GIVEN THE PROXIMITY OF THE DYING FRONTAL BOUNDARY AND SOME INSTABILITY OVER THE COASTAL PLAIN... ALTHOUGH A DEVELOPING MID LEVEL SUBSIDENCE INVERSION SHOULD KEEP COVERAGE VERY LIMITED. AGAIN EXPECT HIGHS MOSTLY 85 TO 90. SUN: LOW CONFIDENCE CONTINUES WITH THE AVN CLOSING OFF AN UPPER LOW OVER NC SAT NIGHT... IN AGREEMENT WITH THE 00Z CANADIAN BUT IN CONTRAST TO THE ETA TREND. HOWEVER THE 12Z CANADIAN CAME IN DRY... WHILE THE ETA EXTENSION NOW SHOWS PRECIP SAT NIGHT/SUN. PREFER THE CONSERVATIVE ROUTE OF ENHANCED CLOUDS WITH NO POP SUNDAY. MON-THU: LITTLE CHANGE TO CURRENT FORECAST... WITH DOMINANCE BY BERMUDA HIGH EXPECTED. WEAK FORCING FEATURES ALOFT REMAIN SPURIOUS AND DIFFICULT TO TRACK... SO WILL STICK WITH DRY/WARM FORECAST FOR NOW. .RAH...NONE. HARTFIELD
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.